# SDR 2010FA0000492

- Difficulty date: May 19, 2010
- Submitted: May 19, 2010
- Operation: General aviation
- Aircraft: N442ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10496
- Aircraft time: 2,783 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105365
- Condition: Frayed
- Location: Aileron
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION THE AILERON CABLES ARE INSPECTED WITH MAGNIFICATION WHERE KNOWN WEAR/FRAYING IS COMMON. THIS CABLE, CESSNA P/N-0510105-364 WAS FOUND WORN AT W.S.: 71.125. THERE WERE BROKEN STRANDS AND THE AREA IS EXTREMELY SHINY. THIS IS A COMMON DISCREPANCY FOR THIS MODEL AIRCRAFT. THIS OPERATOR MAINTAINS MANY OTHER AIRCRAFT WITH SOME APPROACHING 9,000 HOURS TIS, FLOWN UNDER THE SAME CONDITIONS, AND THE CABLES ARE STILL SERVICEABLE AND IN GOOD CONDITION
